Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The corona theorem as an operator theorem

Author: C. F. Schubert
Journal: Proc. Amer. Math. Soc. 69 (1978), 73-76
MSC: Primary 47B37; Secondary 46J15
MathSciNet review: 0482355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a short proof of a theorem of W. B. Arveson in operator theory. The conclusion of this theorem is the same as that of the Corona Theorem but the hypotheses are operator theoretic. Our proof yields an exact value for the constant involved. We also comment on this theorem as a new approximation problem.

References [Enhancements On Off] (What's this?)

  • [1] W. B. Arveson, Interpolation problems in nest algebras, J. Functional Analysis 20 (1975), 208-233. MR 0383098 (52:3979)
  • [2] L. Carleson, Interpolation by bounded analytic functions and the corona problem, Ann. of Math. (2) 76 (1962), 547-559. MR 0141789 (25:5186)
  • [3] R. G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York, 1972. MR 0361893 (50:14335)
  • [4] R. G. Douglas, P. S. Muhly and Carl Pearcy, Lifting commuting operators, Michigan Math. J. 15 (1968), 385-395. MR 0236752 (38:5046)
  • [5] B. Sz.-Nagy and C. Foias, Dilations des commutants d'operateurs, C. R. Acad. Sci. Paris Sér. A-B 266 (1968), 493-495. MR 0236755 (38:5049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B37, 46J15

Retrieve articles in all journals with MSC: 47B37, 46J15

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society